Diabetic Neuropathy

Diabetic neuropathy is a type of nerve damage seen in diabetic patients. The nerves of the legs and feet are affected commonly. The symptoms are pain, weakness, and numbness in the legs. Peripheral neuropathy, which affects the legs, is the most common type of diabetic neuropathy, and there is no cure for it.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Are people with long-term diabetes more prone to neurological and psychological problems?

Query: Hello doctor, My mother has long term diabetes for almost 40 years. She has walking difficulties for the last eight years. Initially, her walking becomes slow, and then she cannot move her feet. And now she cannot sit or stand by herself. She has no strength in her waist that she cannot sit without...  Read Full »


Dr. Hitesh Kumar

Neurologist

Answer: Hello, Welcome to icliniq.com. Possibly she might be having combination of multiple factors/reasons for her symptoms: 1. Diabetic peripheral neuropathy. 2. Vascular dementia (?Binswanger's disease). 3. Behavioral and psychological symptoms of dementia (BPSD). 4. Cervical PIVD (prolapsed ...  Read Full »

Why does my diabetic mother have a numb feeling in her lower limbs?

Query: Hi. I need your assistance. My mother is a known diabetic , however defaulted in her medication leading FBS level of 17mg/dl and causing severe weight loss and cataract . she was placed on insulin ( novomix) which she took for 2 months, however after every insulin injection she complains of severe p...  Read Full »


Dr. Zulfiqar Ahmed

Endocrinologist, Diabetologist

Answer: Hi Thanks for your query U mentioned 17 mg may be ur confused it should be 17 mmol I think. May be pain is due to the nerve which may hit accidentally during injection especially as ur telling it’s a radiating pain. It may be sharp and like an electric current If so She can take Tablet lyrica...  Read Full »

Which is better for diabetic neuropathy, Gabapentin or Pregabalin?

Query: hi. I am a male aged 52yrs weight 80kg diabitic my doctor has recently advised me gabapentin nt 400 for neuropathy earlier i was on pregab150 so while checking about the reviews from the patients on net i found that 99% were against gabapentin which confused me and thought to have a 2nd opinion ki...  Read Full »


Dr. Anshul Varshney

Criticalcare Physician, Diabetologist, General Medicine Physician, Internal Medicine Physician, Medical Gastroenterologist, Nephrologist, Pulmonologist, Rheumatologist

Answer: Hi. Welcome to icliniq. I am Dr Anshul Varshney for your help. It's an excellent drug. Infact it's an elder sister of Pregabalin only. Gabapentin is little more potent then Pregabalin. Only possible side effect of that drug is dizziness but since your mother has been on Pregabalin 150 mg then Gaba...  Read Full »

Do all the diabetics develop diabetic neuropathy?

Query: Hi doctor, Can you tell me, do all the diabetics develop diabetic neuropathy? My relative is 25 and just got diagnosed with type 2 diabetics. Will she definitely develop neuropathy. Can you also tell me the estimates of the number of diabetics developing it? She is diabetic but is not a BP patient.  Read Full »


Dr. Prabhakar Laxman Jathar

Diabetologist, General Practitioner

Answer: Hello, Welcome to icliniq.com. Almost all the people having diabetes will sometime during the course of the disease will develop diabetic neuropathy. The reason is damage to microvasculature (small blood vessels supplying the nerves) get affected. Even with fairly well controlled diabetes this doe...  Read Full »

What can we do for faster recovery of diabetic foot ulcer?

Query: Hello doctor, My mother is 53 years old  and she weighs 60 kg. She has fell down and tried home remedy for foot but, the foot has become worse. Now she is hospitalized. Her sugar level was 295 on the first day and now they have controlled it with insulin and today her sugar level is 180. What can w...  Read Full »


Dr. Hariharan V

Diabetologist, Family Physician, General Medicine Physician, Internal Medicine Physician, Nutritionist

Answer: Hello, Welcome to icliniq.com. From the pictures, it is a clearly indicative of diabetic foot ulceration (attachment removed to protect patient identity). Since she has uncontrolled diabetes, the nerves and blood vessels to the foot have been affected and have become ulcerated. The depth of the wo...  Read Full »

Does Troynuron SR tablet have side effects?

Query: Hello doctor,I am 52 years old, and I am hypertensive for the past 12 years and diabetic for the past seven years. I am using Tozaar 50, one tablet for my hypertension and Amaryl 1 mg, half tablet before break fast and half tablet before dinner, for my diabetes. Of late, during intercourse, I am not...  Read Full »


Dr. Murali R

General Medicine Physician, Internal Medicine Physician

Answer: Hello,Welcome to icliniq.com.Your erectile dysfunction is due to autonomic neuropathy, meaning a dysfunction of the nerve.Troynuron SR tablet is a multivitamin combination of Methylcobalamin and Folate. It is used to treat neuropathy. There is no need to fear about its side effects.Keep sugars under...  Read Full »

My wife is a diabetic patient.She feels heaviness and numbness in both her feet.Kindly advice.

Query: Hello doctor, My wife is 62 years old. She is a diabetic patient. She feels heaviness and numbness in both her feet. She is not able to sleep in the night. She is taking tablet Glycomet GM2 - one tablet in the morning, tablet Sitagliptin 50/500 one tablet at night,  tablet Pregabalin 75 and active ...  Read Full »


Dr. Kusumakar Srivastava

Diabetologist, General Medicine Physician, Internal Medicine Physician, Rheumatologist

Answer: Hi, Welcome to icliniq.com. Please do not get worried as your wife's treatment is on the right path but, some changes are required in the prescription. Tablet Voglibose 0.2mg thrice daily. Tablet Glycomet forte one tablet twice daily. Tablet Pregabalin 150 mg at night. Capsule Mecobalamin one ta...  Read Full »

Why is there diabetic neuropathy in spite of being on insulin?

Query: Hello doctor, Although my mother is on insulin for 7 years, she has diabetic neuropathy and some complications since one week. Also, the doctor tried but the complications are not going.  Read Full »


Dr. Suneetha B S

Diabetologist, Family Physician, Microbiologist, Nutritionist

Answer: Hello, Welcome to icliniq.com. You have not mentioned the age of your mother. Diabetic neuropathy is a common complication seen in patients who have long-term or uncontrolled diabetes. It may not be completely reversible. However, talk to your doctor about taking Vitamin B12 supplements and Gaba...  Read Full »

What can cause on and off feet swelling and fluid leak in diabetics?

Query: Hello doctor, This query is for my dad who is 75 years. In the last two months, one week he has been housebound and the initial one month, he was completely bedridden. He slipped twice on the first day. That is how it all started. His right leg could not carry the weight of his body. He is approx 1...  Read Full »


Dr. Noushif M

General Surgeon, Medical Gastroenterologist, Surgical Gastroenterologist

Answer: Hello, Welcome to icliniq.com. He needs to be seen by a podiatric surgeon, or a surgeon who deals with foot care. Being an elderly diabetic with limb swelling, it is always safe to get a Doppler (both arterial and venous) of the limbs done. Arterial doppler rules out any block or reduced flow an...  Read Full »

I feel a burning sensation in my fingers if I touch anything. Please advise.

Query: Hi doctor, I am diabetic and hypertensive. My problem is, if I touch anything with my fingers, I get a burning sensation and I drop it down. Please advise me on this.  Read Full »


Dr. Smit Uttam Janrao

General Medicine Physician, Internal Medicine Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. As per your complaints and previous history of diabetes, I think you are suffering from peripheral neuropathy secondary to diabetes mellitus. I will recommend some medications as mentioned below. Also, some investigations are to be performed. Investigations to be done ...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.